Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Overdose of Metoprolol 25mg at the age of 55

AGE 55, POSSIBLY TOOK 350MG METROPRLOL THIS AM INSTEAD OF 25MG, COFUSED WITH OTHER LIKE DRUG. FEELING STRANGE, DIZZY, SHALOW BREATHING, SOME CONFUSION. HAVE CORINARY ARTERY DISEASE. WHAT TO DO IF POSSIBLE OVERDOSE ?
Sat, 23 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hi;
welcome to HealthcareMagic
Over dose of Metoprolol can cause severe hypotension so the symptoms of dizziness;shallow breathing;confusion are signs of hypotension.Without waiting you should go to a ER as soon as possible as you will require to be given IV fluids and medicine to bring back your normal blood pressure.For further treatment please go to ER.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I accidentally took a second dose of my metoprolol er succinate 100mg tablets around bedtime, having forgotten that I had already taken it. I managed to induce a little vomiting to get some of it up. I have been on this drug over 10 years for tachycardia and never had a problem with it. Is there anything to worry about or can I go on to sleep?

doctor1 MD

my age is 28 and height is 156cm weight is 58, I took 5 tablets of 5mg zolfresh tablet to get deep sleep. but unfortunately after took the tablet I was unconscious within half hour, my neighbour took me the hospital and gave treatment, if not they admit me what shall happened to me doctor?

doctor1 MD

when i am depressed i took 20 tabs of paraceitomal(10 tabs- 500 mg 10 tabs of 650 mg). this happened on last saurday. on that i suffered with vomittings and sickness. after that i was normal. because of some personnel problems my mental condition is not k. i am feeling more tierd, head ach. is there any chances of liver failure or what may be the result of this tabs and how many day it will take for me recover. Please send me the reply as soon as possible.

Recent questions on  Hypotension

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few seconds. Sometimes I get tunnel vision. I am a runner so I thought it could be having a runner s pulse, but no one on my team experiences vision loss or as much dizziness. I am not dehidrated either. Is there anything I can do to stop this? Or do I need to see a doctor?

doctor1 MD

I have had a problem with my heart beat rate changing from laying down at about 70 to 80 bpm, then sitting 90 to 120 or so, then to standing around 146 to 165 and my monitor says EE for error if higher at times. I have been sick with many other symptoms, blurry vision off and on, no appetite, Major Depressive Disorder, Migraines. While preparing medical records I have for an attorney for social security, I noted one doctor had a CT scan taken in 2005 and it said I have a posterior fossa arachnoid cyst, but he didn t think it was anything important. I did some research and found several articles that lead me to believe this may very well be what is causing my problems.... I had also be reviewing cases of Neural Mediated Hypotension which I seem to have quite a few of the same symptoms as some of the writers. Could this cyst being over the nerve area leaving the brain cause me to have Neural Mediated Hypotension?

doctor1 MD

I have the feeling of numbness in my head along with a constant headache, nausea and sudden feelings of being on fire. The heat starts from my back to my chest and head. I don t have a fever. When sitting still I get a feeling like I m on a boat. Dizzy spells and shaky hands even though I ve had a meal and I usually need to eat something sweet to stop the dizziness.

doctor1 MD

My 16 year old daughter fainted yesterday at school about 30 minutes after taking Bayer asprin. Today, before giving blood at her school blood drive, a nurse checked her blood pressure and it was 90/62 (they let her give blood anyway). After giving blood, she felt very weak and could hardly stand up. Could her fainting be from the asprin or could it be a side effect of her low blood pressure?

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be concerned? I've started a mild exercise program with a physical therapist for the past month. I am 70...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.